Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Smoker. Feeling sweaty and shortness of breath in the morning. Should I be worried?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I woke up sweaty and short in breath, walked to the window to open it, felt dizzy, next I know I am getting up from the floor with a scratched elbow. Today I am a bit shaken but overal ok. I am a smoker and was drinking before I went to bed. Just a couple of beers. What could it be ? And should I worry ?
Posted Fri, 2 Nov 2012 in Smoking and Alcohol Addiction
Answered by Dr. Sudhir Kumar 19 minutes later
Thank you for contacting Healthcare magic.

First of all, let me reassure you that there is no need to worry regarding what happened to you.

The most likely explanation for your symptoms is syncope, also referred to a fainting spell.

When you woke up with those symptoms, blood supply to brain decreased for a while. This resulted in fainting and falling down. When the blood supply got restored, you regained the senses and got up. This is similar to fainting that would happen during school assemblies in summer or after blood donation or after witnessing an accident.

Alcohol intake and tiredness could have precipitated this situation in you.

The only other condition to exclude in your case is a seizure. Since, there is no eye witness, it is difficult to ascertain. However, if you felt confused after getting back to senses or if you bit your tongue on the side or if you had incontinence of urine, it could be a seizure.

In summary, there is no need to worry. However, you should show to your GP sometime.
I hope it helps. Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD (Medicine) DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor